Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 17, NWS Pueblo, CO

August 9, 2013Fremont County, Colorado

NWS Pueblo, CO issued this flash flood warning at Aug 9, 2013, 6:40 PM MDT for Fremont County, Colorado. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 6:40 PM MDT (00:40 UTC)
Expired
Aug 9, 2013, 8:30 PM MDT
In force
110 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 0.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
180 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

896 
WGUS55 KPUB 100040
FFWPUB
COC043-100230-
/O.NEW.KPUB.FF.W.0017.130810T0040Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
640 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL COLORADO...

* UNTIL 830 PM MDT

* AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  ROYAL GORGE BURN SCAR. RADAR ESTIMATES RAINFALL RATES OF UP TO AN 
  INCH PER HOUR OCCURRING OVER THE WESTERN END OF THE BURN SCAR.

* THIS IS A DANGEROUS LIFE THREATENING SITUATION. RUNOFF FROM THIS 
  EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
ARKANSAS RIVER AND COPPER GULCH.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
      3844 10532 3844 10536 3846 10536 3847 10534
      3847 10532 3848 10529

$$
3 follow-up statements
463 
WGUS75 KPUB 100050
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
650 PM MDT FRI AUG 9 2013

COC043-100230-
/O.CON.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
650 PM MDT FRI AUG 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY
UNTIL 830 PM MDT...

AT 646 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
FLOODING AND DEBRIS WAS REPORTED ON HIGHWAY 50 AT COPPER GULCH ROAD.

A LINE OF THUNDERSTORMS WERE MOVING ACROSS THE ROYAL GORGE BURN 
SCAR...PRODUCING RAINFALL RATES OF 1 TO 1.5 INCHES PER HOUR. RADAR 
INDICATES THAT THE HIGHEST RAINFALL AMOUNTS WILL FALL ACROSS THE 
NORTHERN HALF OF THE BURN SCAR.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROYAL
GORGE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ARKANSAS RIVER 
AND COPPER GULCH.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
      3844 10532 3844 10536 3846 10536 3847 10534
      3847 10532 3848 10529

$$
544 
WGUS75 KPUB 100118
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
718 PM MDT FRI AUG 9 2013

COC043-100230-
/O.CON.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
718 PM MDT FRI AUG 9 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL FREMONT COUNTY
UNTIL 830 PM MDT...

AT 714 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING EAST AWAY FROM THE 
WARNED AREA. THE THUNDERSTORMS RAPIDLY PRODUCED 1 TO 1.5 INCHES OF 
RAIN ACROSS THE ROYAL GORGE BURN SCAR. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROYAL
GORGE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...ARKANSAS RIVER 
AND COPPER GULCH.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
      3844 10532 3844 10536 3846 10536 3847 10534
      3847 10532 3848 10529

$$
599 
WGUS75 KPUB 100205
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
805 PM MDT FRI AUG 9 2013

COC043-100220-
/O.CAN.KPUB.FF.W.0017.000000T0000Z-130810T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREMONT CO-
805 PM MDT FRI AUG 9 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL FREMONT
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

JUST A SMALL AMOUNT OF RAINFALL ON A BURN SCAR CAN LEAD TO FLASH
FLOODING. WATER THAT IS NORMALLY ABSORBED BY THE SOILS AND
VEGETATION...RUNS OFF ALMOST INSTANTLY. THIS CAUSES CREEKS AND
DRAINAGE AREAS TO FLOOD AT A MUCH FASTER RATE THAN NORMAL. IN
ADDITION...THE SOILS IN A BURN SCAR BECOME UNSTABLE WHEN IT RAINS...
SOMETIMES RESULTING IN DEBRIS AND FALLING ROCK. ROADS CAN BE WASHED
OUT BY THE FORCE OF THE RUSHING WATER AND DEBRIS.

LAT...LON 3848 10527 3846 10527 3846 10532 3844 10530
      3844 10532 3844 10536 3846 10536 3847 10534
      3847 10532 3848 10529

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:35 PM MDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 9, 2:35 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
235 PM MDT FRI AUG 9 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 227 PM MDT FRI AUG 9 2013

...MODESTLY DRIER AND LESS ACTIVE SATURDAY...

.CURRENTLY...CONVECTION IS FIRING OVER THE SOUTHWEST MOUNTAINS AND
THE PIKES PEAK REGION.  SHORTWAVE IS MOVING EASTWARD ACROSS COLORADO
HELPING TO FIRE THE CONVECTION.  DEW POINTS REMAIN IN THE UPPER 40S
TO MID 50S OVER THE REGION...WHICH IS NOT AS MOIST AS THE PAST FEW
DAYS.

.TONIGHT...THE SHORTER RANGE MODELS GENERALLY AGREE ON CONVECTION
MOSTLY DRIFTING EAST OF INTERSTATE 25 DURING THE EVENING AND
WEAKENING.  NEXT DISTURBANCE IS IN ARIZONA MOVING TO THE NORTHEAST.
IT WILL REACH THE SOUTHERN PORTIONS OF THE CWA OVERNIGHT...MAINLY
AFTER 06Z.  SOME OF THE HIGHER RESOLUTION MODELS...INCLUDING LOCAL
WRF...HAVE SOME CONVECTION CONTINUING OVERNIGHT OVER THE SOUTHERN
PORTIONS OF THE CWA.  IN THE GRIDS MAINTAINED SOME ISOLATED TO
SCATTERED THUNDERSTORMS OVERNIGHT OVER THE SOUTHERN MOUNTAINS.
SUSPECT THE CONVECTION WILL NOT BE VERY STRONG OVERNIGHT.

.SATURDAY...FLOW ALOFT BECOMES SLIGHTLY STRONGER DURING THE DAY WITH
SOME DRIER AIR IN MIDDLE LEVELS MOVING INTO THE AREA.  STILL
ANTICIPATE AFTERNOON THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS
WITH SOME STORMS CONTINUING TO THE EAST OVER THE PLAINS. STILL
ENOUGH MOISTURE FOR SOME LOCALLY HEAVY DOWNPOURS WITH THE
STORMS...BUT CHANCES FOR FLASH FLOODING WILL BE LESS.  WITH
INCREASED WIND SPEEDS ABOVE 500MB...STORMS WILL BE MOVING
QUICKLY...AND AMOUNT OF MOISTURE BELOW 600MB WILL BE LESS THAN
FRIDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 227 PM MDT FRI AUG 9 2013

SATURDAY NIGHT...UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL
CONTINUE TO PROVIDE SOUTHWESTERLY FLOW ALOFT.  WITH SOME MONSOON
MOISTURE IN PLACE ONGOING SHOWERS AND STORMS WILL WANE AS DIURNAL
HEATING ENDS...AND MOST RAINFALL SHOULD END BEFORE MIDNIGHT.

SUNDAY AND SUNDAY NIGHT...RIDGE WILL SHIFT A BIT TO THE WEST AS NORTHERN
PLAINS SHORTWAVE TROUGH FORECAST TO DIVE SOUTHEASTWARD AND BRING
SOME EASTERLY UPSLOPE FLOW TO THE PLAINS...ESPECIALLY DURING THE
AFTERNOON AND INTO THE EVENING. CAPE VALUES ARE FORECAST TO BE WELL
BELOW 1000 J/KG...SO THE CHANCE FOR WIDESPREAD HEAVY RAIN IS LOW.
STILL...A STRAY SHOWER OVER THE BURN SCARS COULD BE PROBLEMATIC.
HIGHS WILL MAINLY BE IN THE 80S ACROSS THE PLAINS...WITH 70S TO
LOWER 80S HIGH VALLEYS...AND 50S AND 60S MOUNTAINS.

MONDAY...WITH UPSLOPE FLOW FORECAST ACROSS THE PLAINS AND EASTERN
MOUNTAINS...CONVECTION WILL AGAIN FIRE UP BY MIDDAY.  A BIT MORE
INSTABILITY FORECAST ACROSS OUR EASTERN BORDER COUNTIES...WITH CAPE
VALUES ABOVE 1000 J/KG...SO STRONG STORMS WILL BE POSSIBLE.
MEANTIME...IN THE WEST DIURNAL SHOWERS AND STORMS WILL BE MOST
PROMINENT OVER THE HIGHER TERRAIN.

TUESDAY THROUGH THURSDAY...GENERALLY THE UPPER PATTERN FEATURES A TROUGH
OVER THE GREAT LAKES/PLAINS WITH UPSLOPE FLOW OVER THE COLORADO
PLAINS AND EASTERN MOUNTAINS...AND A RIDGE OVER THE SOUTHWEST U.S.
SOMEWHAT OF A DRYING TREND ACROSS THE WESTERN PORTIONS OF THE
CWA...WITH THE UPPER RIDGE MOVING WEST...SHUTTING OFF...TO SOME
EXTENT...THE MONSOON PLUME. SO...DIURNAL SHOWERS AND STORMS WILL
DEVELOP BY MIDDAY MOST AREAS...WITH THE RISK OF SLOW MOVING STORMS
AND LOCALLY HEAVY RAIN. HIGH TEMPERATURES WILL BE BELOW SEASONAL
AVERAGES WITH 80S ACROSS THE PLAINS...70S HIGH VALLEYS...AND 50S
AND 60S MOUNTAINS. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 227 PM MDT FRI AUG 9 2013

THUNDERSTORM COVERAGE WILL DECREASE BY MID EVENING.  ANOTHER
DISTURBANCE WILL PASS OVER THE SOUTHERN PORTIONS OF COLORADO
OVERNIGHT.  DISTURBANCE MAY RESULT IN SOME THUNDERSTORMS
OVERNIGHT...BUT BELIEVE COVERAGE WILL BE TOO LOW TO INCLUDE ANY
THUNDER IN TAFS.  ON SATURDAY...AMOUNT OF MOISTURE WILL BE SLIGHTLY
LESS THAN FRIDAY.  EXPECT DIURNAL CONVECTION TO DEVELOP BY MID
AFTERNOON OVER THE MOUNTAINS AND NEARBY REGIONS...WITH SOME
CONVECTION SPREADING EASTWARD.  CONVECTION SHOULD END BY MID
EVENING.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...PGW
LONG TERM...TM
AVIATION...PGW
Hazardous weather outlook, Aug 9, 11:53 AM MDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT FRI AUG 9 2013

COZ058>089-093>099-101800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER THE AREA. THE STORMS ARE CAPABLE OF PRODUCING
LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. LOCAL FLASH
FLOODING IS POSSIBLE FROM THE STRONGER STORMS OR STORMS WHICH MOVE
SLOWLY. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS...SO A WATCHFUL
EYE TO THE SKY WILL BE NECESSARY ONCE AGAIN TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN
COLORADO FROM SATURDAY INTO THURSDAY WITH THE MOST WIDESPREAD
ACTIVITY EXPECTED FROM LATER MONDAY INTO AT LEAST NEXT WEDNESDAY.
THE POTENTIAL STILL EXISTS THAT ISOLATED HEAVY THUNDERSTORMS
CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE
...ESPECIALLY IN AND NEAR AREA BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY.

06/06

In the hours before

Special weather statement, Aug 9, 5:18 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT FRI AUG 9 2013

COZ079-086-087-092345-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000FT-
518 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTH CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF FARISITA...OR 26 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
HUERFANO COUNTY AND SOUTHWESTERN PUEBLO COUNTY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 5:45 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
545 PM MDT FRI AUG 9 2013

COZ081-084-085-100015-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-
545 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...
   THIS INCLUDES...COLORADO SPRINGS.

AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTRAL COLORADO SPRINGS.
  SECURITY.
  PETERSON AFB.
  SCHRIEVER AFB.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 5:56 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI AUG 9 2013

COZ078-079-083-086-100030-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-WET MOUNTAIN VALLEY BELOW 8500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000FT-
556 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FLORENCE...OR 31 MILES WEST
OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  FLORENCE.
  WETMORE.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 6:17 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
617 PM MDT FRI AUG 9 2013

COZ076-077-079-083-100045-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT
COUNTY ABOVE 8500FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET
MOUNTAINS BETWEEN 6300 AND 10000FT-
617 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN FREMONT COUNTY IN CENTRAL COLORADO...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF ROYAL GORGE...OR 40 MILES WEST OF
MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ROYAL GORGE.
  CANON CITY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 9, 6:20 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT FRI AUG 9 2013

COZ079-083-086-100045-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PUEBLO VICINITY/PUEBLO
COUNTY BELOW 6300 FEET-WET MOUNTAINS BETWEEN 6300 AND 10000FT-
620 PM MDT FRI AUG 9 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO...
  NORTHEASTERN CUSTER COUNTY IN SOUTHEAST COLORADO...
  WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF FLORENCE...OR 27 MILES WEST OF
PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  WETMORE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 9, 6:25 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
625 PM MDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FLASH FLOOD      MANITOU SPRINGS         38.86N 104.91W
08/09/2013                   EL PASO            CO   BROADCAST MEDIA

            MAJOR FLASH FLOODING IS OCCURRING IN MANITOU SPRINGS.

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 6:30 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Aug 9, 7:04 PM MDTAreal Flood AdvisoryPUBFremont116 min
Aug 9, 7:16 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas44 min
Aug 9, 7:19 PM MDTSevere Thunderstorm WarningPUBPueblo41 min
Aug 9, 7:57 PM MDTAreal Flood AdvisoryPUBFremont, Pueblo3 hr
Aug 9, 8:40 PM MDTAreal Flood WarningPUBEl Paso3 hr
Aug 10, 5:31 AM MDTFlash Flood WatchPUBEl Paso, Fremont, Teller15 hr
Aug 10, 5:00 PM MDTAreal Flood AdvisoryPUBMineral, Rio Grande3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.